Alert archive / Alabama / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 93, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 27, 2007, 2:57 PM CDT for Baldwin County, Alabama. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2007, 2:57 PM CDT (19:57 UTC)
- Expired
- Jun 27, 2007, 3:45 PM CDT
- In force
- 48 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Baldwin County, AL
The radar
The Mobile radar (KMOB), 42 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 3:15 PM CDT | HAIL 1 | Malbis, AL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.0 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 617 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1016 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 271958 SVRMOB ALC003-272045- /O.NEW.KMOB.SV.W.0093.070627T1957Z-070627T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 257 PM CDT WED JUN 27 2007 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL BALDWIN COUNTY IN SOUTHWEST ALABAMA... * UNTIL 345 PM CDT * AT 252 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LOXLEY...WEST AT 18 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MALBIS AND FAIRHOPE BY 305 PM CDT... DAPHNE...MONTROSE AND SPANISH FORT BY 310 PM CDT... JACKSON OAK...PARK CITY AND BRIDGEHEAD BY 315 PM CDT... LAT...LON 3050 8774 3066 8775 3071 8795 3046 8795 $$
2 follow-up statements
000 WWUS54 KMOB 272003 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 301 PM CDT WED JUN 27 2007 ALC003-272045- /O.CON.KMOB.SV.W.0093.000000T0000Z-070627T2045Z/ BALDWIN AL- 301 PM CDT WED JUN 27 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT FOR WEST CENTRAL BALDWIN COUNTY... AT 256 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED FROM LOXLEY TO NEAR DAPHNE AND FAIRHOPE...MOVING TO THE WEST AT 18 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... LOXLEY...DAPHNE...MONTROSE...JACKSON OAK AND FAIRHOPE THROUGH 320 PM CDT... LAT...LON 3050 8776 3064 8777 3073 8798 3045 8797 $$
000 WWUS54 KMOB 272044 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 344 PM CDT WED JUN 27 2007 ALC003-272054- /O.EXP.KMOB.SV.W.0093.000000T0000Z-070627T2045Z/ BALDWIN AL- 344 PM CDT WED JUN 27 2007 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL BALDWIN COUNTY WILL BE ALLOWED TO EXPIRE AT 345 PM CDT... THE STRONG TO SEVERE STORMS HAVE MOVED WEST ACROSS MOBILE BAY INTO MOBILE COUNTY. LAT...LON 3050 8776 3064 8777 3073 8798 3045 8797 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:45 PM CDT, 12 minutes earlier.
Area forecast discussion, Jun 27, 2:45 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 245 PM CDT WED JUN 27 2007 .SHORT TERM...(TONIGHT THROUGH FRIDAY NIGHT)...AS WAS THE CASE YESTERDAY...THIS AFTERNOONS THUNDERSTORMS WERE FIRING ALONG THE BOUNDARY OF DRY AND MOIST AIR AS SHOWN ON WATER VAPOR IMAGERY. EXPECT THESE THUNDERSTORMS TO CONTINUE TO DEVELOP ALONG THE BOUNDARY AND SLOWLY DRIFT WEST INTO SOUTHEAST MISSISSIPPI FOR THE NEXT FEW HOURS. WILL WAIT AND ADJUST EVENING POPS JUST BEFORE SENDING OUT ZONES AFTER HAVING A LOOK AT LATEST RADAR PICTURES. THUNDERSTORMS WILL HANG ON INTO THE EVENING BUT SHOULD DIMINISH BETWEEN 1000 PM AND MIDNIGHT. THIS BOUNDARY WAS ASSOCIATED WITH A COUNTERCLOCKWISE CURL OVER CENTRAL FLORIDA AS SHOWN ON WATER VAPOR IMAGERY. FOR THE REST OF TONIGHT STORMS WILL DISSIPATE AFTER MIDNIGHT WITH A FEW SHOWERS DEVELOPING OFFSHORE LATE TONIGHT. SHOULD BE LESS COVERAGE OF STORMS ON THURSDAY AND FRIDAY AS RIDING REMAINS ACROSS THE AREA BOTH AT THE SURFACE AND ALOFT. THIS RIDGE WILL SLOWLY BREAKDOWN AS THE TROUGH OVER TEXAS SLOWLY DRIFTS TO THE EAST THROUGH THE END OF THE WEEK. THERE IS ALSO A WEAK TROUGH WELL OFFSHORE THAT SLOWLY DISSIPATES FRIDAY AND FRIDAY NIGHT. STUCK PRETTY CLOSE TO GFS NUMBERS ON HIGHS AND LOWS WITH TEMPERATURES GENERALLY NEAR CLIMATE NORMALS 91/71 FOR THIS TIME OF YEAR. .LONG TERM...(SATURDAY THROUGH WEDNESDAY)...TYPICAL SUMMERTIME PATTERN CONTINUES THROUGH SUNDAY WITH DAILY SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING DURING THE HEAT OF THE DAY. THE WEAK FRONT THAT WAS MENTIONED IN THE PREVIOUS DISCUSSION HAS SLOWED DOWN SOME AND NOW APPEARS TO BE NEAR THE AREA LATE SUNDAY AND MONDAY. THIS WILL PROVIDE AN ADDITIONAL FOCUS FOR SHOWERS AND THUNDERSTORMS. STILL UNCERTAIN HOW FAR SOUTH THE FRONT WILL GET AS THE GFS SENDS IT SOUTH OF THE FORECAST AREA BY LATE MONDAY WITH A DRIER AIRMASS TUESDAY AND WEDNESDAY. HOWEVER...CONSIDERING THE TIME OF THE YEAR...THE FRONT WILL LIKELY STALL NEARBY AND WASH OUT THUS MAINTAINING THE MOIST AND UNSTABLE AIRMASS. WILL MAINTAIN AT LEAST ISOLATED POPS FOR THE FIRST HALF OF NEXT WEEK DUE TO THE UNCERTAINTY. && .MARINE...LITTLE CHANGE IN THE MARINE FORECAST AGAIN THIS PACKAGE. EASTERLY WINDS GENERALLY 10 KNOTS OR LESS IN THE BAYS AND SLIGHTLY HIGHER OVER THE GULF WATERS THROUGH THURSDAY AS THE HIGH PRESSURE RIDGE PERSIST. WINDS BECOMING SOUTH FRIDAY THEN WESTERLY SATURDAY AS RIDGE MOVES OFF TO THE EAST AND LEAVES A WEAK HIGH PRESSURE CIRCULATION TO THE SOUTH AND SOUTHWEST OF THE MARINE AREA. WAVE HEIGHTS GENERALLY 1 TO 3 FEET THROUGH THE PERIOD...EXCEPT BRIEFLY HIGHER NEAR ISOLATED THUNDERSTORMS...GENERALLY EARLY MORNING TO EARLY AFTERNOON. && .FIRE WEATHER...A MOIST AIRMASS WILL REMAIN ACROSS THE REGION THROUGH THE FORECAST PERIOD. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP EACH AFTERNOON. THIS WILL KEEP RELATIVE HUMIDITY VALUES WELL ABOVE CRITICAL VALUES. && .PRELIMINARY POINT TEMPS/POPS... MOBILE 72 90 71 92 / 20 30 10 20 PENSACOLA 74 90 74 90 / 20 30 10 20 DESTIN 76 89 76 89 / 20 20 20 20 EVERGREEN 69 92 69 93 / 20 30 10 20 WAYNESBORO 69 90 69 91 / 20 20 10 20 CAMDEN 70 90 70 92 / 20 30 10 20 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. && 01/05
Hazardous weather outlook, Jun 27, 6:00 AM CDT, 8 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 600 AM CDT WED JUN 27 2007 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-281200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 600 AM CDT WED JUN 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS SOUTHEAST MISSISSIPPI...SOUTH ALABAMA...THE WESTERN FLORIDA PANHANDLE AND THE ADJACENT GULF COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP LATER THIS MORNING AND CONTINUE INTO THE LATE AFTERNOON AND EVENING. THE PRIMARY THREATS WITH SOME OF THE STRONGER THUNDERSTORMS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING...GUSTY WINDS OF 30 TO 40 MPH AND VERY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS OR SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jun 27, 1:10 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 110 PM CDT WED JUN 27 2007 ALZ064-FLZ001>006-271915- LOWER BALDWIN-COASTAL OKALOOSA-COASTAL ESCAMBIA-INLAND OKALOOSA-INLAND ESCAMBIA-INLAND SANTA ROSA-COASTAL SANTA ROSA- INCLUDING THE CITIES OF...CRESTVIEW...NAVARRE AND PENSACOLA... 110 PM CDT WED JUN 27 2007 ...THUNDERSTORMS INCREASING IN COVERAGE AND INTENSITY ACROSS THE INLAND AREAS OF THE WESTERN FLORIDA PANHANDLE... AT 110 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS EXTENDING FROM JUST NORTH OF PENSACOLA...TO NEAR BELFOREST. THESE STORMS ARE MOVING TO THE WEST AT 15 MPH. THE STRONGEST STORMS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...MILTON...BAGDAD...ALLENTOWN AND PACE THROUGH 215 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THESE STORM COULD ALSO PRODUCE RAINFALL AMOUNTS NEAR TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jun 27, 1:10 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE MOBILE AL 110 PM CDT WED JUN 27 2007 ALZ064-FLZ001>006-271915- LOWER BALDWIN-COASTAL OKALOOSA-COASTAL ESCAMBIA-INLAND OKALOOSA-INLAND ESCAMBIA-INLAND SANTA ROSA-COASTAL SANTA ROSA- INCLUDING THE CITIES OF...CRESTVIEW...NAVARRE AND PENSACOLA... 110 PM CDT WED JUN 27 2007 ...THUNDERSTORMS INCREASING IN COVERAGE AND INTENSITY ACROSS THE INLAND AREAS OF THE WESTERN FLORIDA PANHANDLE... AT 110 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS EXTENDING FROM JUST NORTH OF PENSACOLA...TO NEAR BELFOREST. THESE STORMS ARE MOVING TO THE WEST AT 15 MPH. THE STRONGEST STORMS WILL AFFECT AREAS IN AND AROUND... MILTON...BAGDAD...ALLENTOWN AND PACE THROUGH 215 PM CDT. THE PRIMARY HAZARDS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORMS HAVE PASSED. THESE STORMS COULD ALSO PRODUCE RAINFALL AMOUNTS NEAR TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jun 27, 2:13 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 213 PM CDT WED JUN 27 2007 ALZ062-064-272015- UPPER BALDWIN-LOWER BALDWIN- 213 PM CDT WED JUN 27 2007 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER BALDWIN COUNTY... AT 159 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 2 MILES NORTH OF SEMINOLE...AND MOVING WEST AT 20 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... SUMMERDALE...ROBERTSDALE...ROSINTON...SILVERHILL...LOXLEY AND CLAY CITY THROUGH 315 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS AT 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 3:24 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 26 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.